Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 384, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 31, 2001, 2:16 PM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 31, 2001, 2:16 PM CDT (19:16 UTC)
- Expired
- May 31, 2001, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kemper County, MS, Noxubee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 2:43 PM CDT | Thunderstorm Wind | Prairie Pt, MS | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -242 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 311919 SVRJAN MSC069-103-311945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 245 PM CDT * AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS FROM NEAR BROOKSVILLE TO SOUTHWEST KRMPER. THIS LINE OF STORMS WILL MOVE EAST AT AROUND 40 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR MACON BY 225 PM CDT BE NEAR PORTERVILLE 240 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS LINE OF STORMS. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS LINE OF STORMS. LAT...LON 3318 8847 3258 8886 3258 8842 3318 8803
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:40 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 31, 10:40 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1040 AM CDT THU MAY 31 2001 LATEST OUTFLOW BOUNDARY ALONG A KGWO-KHEZ LINE GRADUALLY WEAKENING THIS MORNING WITH A SECOND PROMINENT OUTFLOW FROM ABOUT GRENADA TO QUITMAN PER LATEST VISIBLE SATELLITE IMAGERY. THESE TWO BOUNDARIES DEFINE A MOIST AIRMASS WEDGE WITH SURFACE DEWPOINTS IN THE LOWER 70S ACROSS CENTRAL AND SRN MS. ALSO...THERE APPEARS TO BE A PAIR OF MCV CENTERS FROM LAST NIGHT/S CONVECTION IN THE ARKLATEX...ONE APPROACHING KMEM AND ANOTHER NEARING KTVR AND BOTH MOVING NEWD. MORNING SOUNDINGS AND 12Z RUC PROGGED SOUNDINGS INDICATE THAT AIRMASS SHOULD DESTABILIZE THIS AFTERNOON IN THE WEDGE ZONE WITH CAPES AS HIGH AS 3500J/KG POSSIBLE(USING 86/71). EXPECT ACTIVE AFTERNOON TSRA IN THIS ZONE WITH OUTFLOW INTERACTIONS AND ISOLATED SEVERE POTENTIAL DUE TO SOME DRYING ALOFT. BOTH RUC AND MESOETA REFIRE CONVECTION ALONG THE ACTUAL SURFACE FRONT PUSHING INTO THE OZARKS ALONG A KHRO TO KDFW LINE THIS AFTERNOON AND THEN SWEEP THE LINE OF STORMS SEWD ACROSS THE CWFA. THIS LINE SHOULD PRESENT THE MAIN SEVERE WEATHER THREAT AS OUTLINED IN PREVIOUS FORECAST DISCUSSION. AS A RESULT...WILL MAKE A FEW CHANGES TO CURRENT ZONE PACKAGE TO EMPHASIZE LOCALLY HEAVY RAINS ACROSS NRN PORTIONS WHERE SOME ECHO TRAINING POSSIBLE THROUGH 06Z...AND TO INCLUDE SEVERE FOR CENTRAL. JAN 84/68/84/63 7712 MEI 85/67/83/62 7630 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, May 31, 12:11 PM CDT, 2 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1211 PM CDT THU MAY 31 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH FRIDAY MORNING. THE STRONGEST THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND ROUGHLY NORTHWEST OF A LINE FROM BROOKHAVEN TO MACON. A COLD FRONT MOVING THROUGH ARKANSAS WILL HELP TRIGGER ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS AS IT CROSSES THE LOWER MISSISSIPPI VALLEY TONIGHT. THE AIRMASS AHEAD OF THIS COLD FRONT WILL BE UNSTABLE ENOUGH FOR ISOLATED STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS AND STORM SPOTTERS MAY BECOME NECESSARY OVERNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 29 min |
| May 30, 8:35 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 25 min |
| May 30, 9:31 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 44 min |
| May 30, 9:57 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 48 min |
| May 30, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 47 min |
| May 30, 10:46 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 29 min |
| May 30, 10:47 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 43 min |
| May 30, 10:49 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 26 min |
| May 30, 11:08 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 37 min |
| May 30, 11:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
| May 30, 11:35 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 40 min |
| May 30, 11:45 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 15 min |
| May 30, 11:56 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 49 min |
| May 31, 12:02 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 43 min |
| May 31, 12:19 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 26 min |
| May 31, 12:29 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 46 min |
| May 31, 1:20 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 25 min |
| May 31, 12:17 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 28 min |
| May 31, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 41 min |
| May 31, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| May 31, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 27 min |
| May 31, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 53 min |
| May 31, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| May 31, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.